Iloprost

On Monday I had my first Iloprost treatment and within a couple of hours my joints started ache really badly and my hands and feet became painfully stiff and swollen. It was suggested I stop the treatment for a couple of hours and after that I felt a little better but within an hour of being plugged in again my discomfort returned. It was jointly decided that Iloprost was not for me but two days later I am still suffering the ill effects of it. Has anybody else been through this?

Ax

10 Replies

oldestnewest
  • I have Iloprost every 6 months and have been doing for approx 5 years now. It does not suit some people but they will provide you with other alternatives whether intravenous or by mouth. I now have mine continous for 5 days at 0.9ml per hour and find this much easier to tolerate but it does mean that I have to stay on the ward for 5 days. I started getting very bad migraine attacks when I was on 6 - 9 hourly treatment and they suggested the above. But usually when you come off it the ill effects do disappear.

  • I have Iloprost once a year-I have it for 5 days and 6 hours a day.This will be the second year for me. I had none of the problems that you experienced but I did get severe jaw ache when I got the dose started to increase but soon eased when dose was lowered.I hope you find something that suits you for relief from Raynauds

  • I react really badly to iloprost infusions, my jaw and head aches, I get very nauseous and have diarrohea. I have recently just come off a dose of viagra and anitbiotics, apparently it does the same job as iloprost (I am of the female gender!!) - I can't see any change to my fingers!! I've also had sympathectomy 18 years ago, my fingers are still very bad - I dread to think what my fingers would have been like without that operation. Good luck x

  • I'm glad it isn't just me then who reacts so badly to iloprost- I was made to feel I was unusual. Ax

  • I have just finished 5 days of Illoprost. I wanted to get as much in me as possible so did work up from 20ml per hour to 30ml per hour however I quickly went down to the 20 ml as the side effects were awful. I got nauseus, severe headaches and jaw ache. In the end I kept on 20ml and although I had side effects I could tolerate them. I have met a few people in hospital and they all have had unpleasant side effects on Illoprost except one guy who came in and went straight onto 40ml per hour with no side effects. However I am appreciative of getting the Illoporost treament which along with the nifedipine 6O mg certainly got me through last winter. I have limited systemic sclerosis with secondary Raynauds

  • Hi. I've had Iloprost over the last 6 years. For me, there seems to be more pain in the arm and hand where the canula is. But it didn't bother me as much as the vomiting and headaches did! I've only ever been able to tolerate infusions at the lower rates, but to be honest the infusions didn't make alot of difference for me. Being on Nifedipine and Losartan at the higher doses seems to be keeping the ulcers and gangrene away!

  • hi, Just finished 5 days of iloprost which i get once or twice a year.I can tolerate 20mls with pain killers and anti sickness medication and do attempt 30ml but side effects soon become too bad and have to drop down again. I really appreciate any help i get including iloprost......no pain no gain i say to myself.I have raynauds and scleroderma

  • Omg 20 and 30mls? I have been having it for 6 years I have it every 4 months continuous for 5 days I can barely get up to 12 in the past but the last time I couldnt get past 6mls an hour. Side effects seem to worsen over the years

  • Omg 20 and 30mls? I have been having it for 6 years I have it every 4 months continuous for 5 days I can barely get up to 12 in the past but the last time I couldnt get past 6mls an hour. Side effects seem to worsen over the years

  • Hi my husband had his first iloprost infusion yesterday and got up to 40 ml and was fine but today he was put up to 50ml and has had the worst headache and bad stomach cramps so was taken off . As this is his first time having it i was wondering if these are normal side effects . he is also complaining of feeling really cold ....

You may also like...